My daughter suffers from depression. She suffers more in the winter months as I am sure most people do. We live in the north east area and dreary months are common place from early December till April.
She knows she is depressed and is on medication. But, I don't think she (or her doctor) keep up with her feelings versus med adjustments. So, she compensates for this in other ways. First it was a tramadol addiction. I know tramadol is not addictive in itself, but, the need to take them is the addiction. The ortho doc will not give her more and I have taken to hidding mine. (She took a whole month dosage in just short of two weeks. I was so mad at her that I wanted to beat her. She has three small boys that need their mother and dying from seizures is not what they need to see.) Then she turned to exercise and bought a machine that cost much more than she could afford. She used it so much she couldn't move for days. Then it slowly made it to the spare closet. Now, she is addicted to diet pills. She does not need to lose weight, its just the NEED to take something, anything, that will fill some sort of void. Its like this is the only thing she has sole control of and no one can stop her.
I know this will come to an end as soon as the weather starts to improve but I am worried that something bad will happen before then. This year something is different about her. She blanks out, doesn't remember what she was saying or doing, she is careless behind the wheel of a car and burns dinner just about everynight. She swears she is taking nothing but her prescribed meds. I don't believe her but besides the diet pills I see nothing else in the house or have not seen her take anything, but still have witnessed the change in her.
I, myself, have come to two conclussions and was wondering if someone may have some insight? First, I think that the tramadol overdose may have damaged something in her brain and she is just now showing some symptoms of that. Or, the diet pills are a seratonin uptake just like the meds she is on and she is experiencing seratonin syndrome. Either way, it happens about 20 mins after she takes her meds and lasts for about an hour/ hour and a half. But, with three small boys that could be a very dangerous hour.
I have talked to her about this and she admits that she is spacing out and has windows of lost memory but doesn't know why. I am very concerned and don't know what, or if, there is anything more that I can do or say? Is there something that I could be missing that may make her understand how important this issue is or get her to her docs sooner than her next appointment? Also, I think she should see a counselor on a regular basis, her current doc just prescribes her meds.
I love those boys, almost to the point of stealing them. Please help me understand her and help her.